Emergency Response Procedures Flashcards
7 cards from real CPAN practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 7 Emergency Response Procedures flashcards as text
A PACU patient develops wheezing, urticaria, and hypotension 5 minutes after receiving IV ketorolac. What is the first-line pharmacologic treatment?
Answer: Epinephrine 0.3 mg IM
Epinephrine is the first-line treatment for anaphylaxis due to its combined alpha and beta adrenergic effects.
During PACU assessment, the nurse finds a patient unresponsive with a GCS of 6, pinpoint pupils, and a respiratory rate of 6/min. Which reversal agent should be prepared?
Answer: Naloxone 0.4 mg IV
Pinpoint pupils, respiratory depression, and unresponsiveness constitute the opioid toxidrome, reversed by naloxone.
A patient 30 minutes post-thoracotomy develops absent breath sounds on the left, tracheal deviation to the right, and SpO2 of 78%. The priority intervention is:
Answer: Perform needle decompression of the left chest
Absent breath sounds with tracheal deviation indicates tension pneumothorax, which requires immediate needle decompression at the 2nd intercostal space, midclavicular line.
The PACU nurse observes that a patient's urine output has been 10 mL/hr for the past 2 hours despite adequate fluid resuscitation. Which early intervention is most appropriate?
Answer: Notify the physician and prepare for further assessment
Oliguria (< 0.5 mL/kg/hr) unresponsive to fluids suggests possible acute kidney injury or hemodynamic compromise requiring physician evaluation.
A patient with a history of coronary artery disease develops new ST-segment elevation in leads II, III, and aVF on the PACU monitor. Which action should the nurse take first?
Answer: Obtain a 12-lead ECG and notify the physician
A 12-lead ECG confirms the ST changes and physician notification initiates the STEMI response protocol.
During the handoff from the OR, the anesthesiologist reports the patient received 300 mg of succinylcholine for a difficult intubation. Four hours later the patient remains apneic. The most likely explanation is:
Answer: Pseudocholinesterase deficiency
Pseudocholinesterase (butyrylcholinesterase) deficiency impairs succinylcholine metabolism, resulting in prolonged neuromuscular blockade lasting hours.
A PACU patient receiving a heparin infusion suddenly develops a focal neurological deficit with right-sided facial droop and arm weakness. The immediate nursing priority is:
Answer: Perform a NIHSS stroke assessment and notify the physician STAT
Rapid stroke assessment using a validated tool and immediate physician notification activates the stroke response team and informs treatment decisions.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- abpanc.org — Renewal, score validity, exam format, passing score, retake policy, time limit, fees, test dates, eligibility, test delivery · verified Oct 2026